MAUDE Adverse Event Report: REVERSE MEDICAL CORPORATION MVP PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL CORPORATION MVP PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-7Q
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received but the device analysis has yet not began.A supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that resistance was felt as the physician advanced the medtronic microvascular plug¿s pushwire into the guide catheter.Prior to the event, the physician noted that the device was prepared as indicated to the instructions for use (ifu) without any issues.Then he started to load the device into the 4fr 65cm guide catheter and began to advance the pushwire and that was when the reported event occurred.The physician removed the yellow introducer and pushed it and attempted to advance and realized that it had been already detached when he went to pull it back.The physician tried to remove the plug using a snare, but had difficulty due to the angle of the so he had to go up arterially through the aorta.The physician was able to recapture and remove the device by pushing and pulling it at the same time.No patient injury was reported as a result of the event.
 
Additional Manufacturer Narrative
The mvp pushwire was returned for analysis within an opened mvp inner pouch and within a dispenser coil.The mvp pushwire was returned without the plug attached.The mvp plug was not returned.The reason for not returning the mvp plug was not provided.Therefore, product analysis could not be performed and conformance to specification could not be assessed.The 4fr guide catheter used in the event was not returned.Per the mvp instructions for use (ifu), the mvp device is compatible for use with 4f outer diameter (od) catheters.Therefore, it appears the 4fr guide catheter is compatible for use with the mvp device.The mvp pushwire was decontaminated.No bends or kinks were found with the mvp pushwire.It appears the device detached at the detach zone.There were six partially filled coil gaps found with the distal threaded section of the pushwire.There does not appear to be any excess solder found with the partially filled coil gaps which is acceptable.The distance from the coil tip distal edge to the pushwire distal tip was measured and found to be within specification.No other anomalies were observed.Based on the device analysis and reported information, the report of ¿resistance during delivery¿ could not be confirmed.The mvp pushwire was returned without the plug.Therefore, any contributing factors from the plug could not be assessed.No defect was found with the returned mvp pushwire that would have contributed to the event.Resistance during delivery can be caused by device compatibility, lack of continuous flush or severe vessel tortuosity.It appears the 4fr guide catheter is compatible for use with the mvp device.However, information regarding use of a continuous flush or patient vessel tortuosity was not reported.Therefore, any contributing factors could not be assessed.Regarding the report of ¿premature detachment¿ the issue was confirmed.It is likely the resistance/difficulty delivering the mvp device through the 4fr guide catheter contributed to the premature detachment issue.It is likely that the mvp device and/or catheter were rotated during delivery or removal subsequently causing the device to detach from the pushwire.No defect was found with the pushwire that would have contributed to the event.Per the mvp instructions for use (ifu): ¿do not twist or rotate the delivery wire or the device may detach prematurely.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MVP PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL CORPORATION
13700 alton pkwy #167
irvine CA 92618
MDR Report Key8784855
Report Number3007170829-2019-00004
Device Sequence Number19254937
Product Code KRD
UDI-Device Identifier00847536025431
UDI-Public00847536025431
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Model NumberMVP-7Q
Device Lot NumberA782497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight4